Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Melbourne, FL

February 20, 20076 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 20, 2007, 4:50 AM EST for 6 counties in Florida. It took effect at Feb 20, 2007, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2007, 4:50 AM EST (09:50 UTC)
In effect from
Feb 20, 2007, 12:00 PM EST
Expired
Feb 20, 2007, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 200950
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
450 AM EST TUE FEB 20 2007

...LOW RELATIVE HUMIDITIES EXPECTED AGAIN ACROSS THE INTERIOR...

FLZ041-044>046-053-058-144-202200-
/O.NEW.KMLB.FW.W.0014.070220T1700Z-070220T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
450 AM EST TUE FEB 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON. 

THOUGH MOISTURE IS EXPECTED TO INCREASE TODAY...RELATIVE HUMIDITY
IS STILL EXPECTED TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS.

VALUES SHOULD NOT BE AS LOW AS THEY WERE ON MONDAY WHEN RELATIVE
HUMIDITIES IN THE LOW TO MID 20S OCCURRED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 20, 3:39 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 20, 3:39 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
339 AM EST TUE FEB 20 2007

.DISCUSSION...

...TEMPERATURES AT OR ABOVE NORMAL EXPECTED THROUGH EARLY NEXT
WEEK...

TODAY...HIGH PRESSURE OFF THE SOUTHEAST U.S. COAST WILL CONTINUE TO
SLIDE EASTWARD.  THIS WILL PRODUCE A SOUTHERLY RETURN FLOW AND
ALLOW TEMPS TO RETURN TO AROUND NORMAL (LOW/MID 70S).  EXPECT PLENTY
OF SUNSHINE AS CONSIDERABLE DRY AIR IN THE LOW LEVELS SHOULD QUICKLY
MIX OUT ANY AFTERNOON CUMULUS THAT FORM.

TONIGHT...HIGH PRESSURE RIDGE AXIS WILL SHIFT SOUTH OF THE AREA AND
PROVIDE A SOUTHWEST BOUNDARY LAYER FLOW...WHICH LOOKS STRONG ENOUGH
TO PRECLUDE ANY SIGNIFICANT FOG.  TEMPS WILL RETURN TO SEASONAL
NORMALS (50-55 DEGREES).  CONSIDERABLE CIRRUS...ASSOCIATED WITH
WEAKENING SHORTWAVE TROUGH MOVING FROM THE SOUTHERN PLAINS ACROSS
THE LOWER MISSISSIPPI VALLEY...SHOULD STAY NORTH OF THE AREA.

WED-THU...STORM SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL RACE
EAST UNDER THE INFLUENCE OF A STRONG ZONAL FLOW PATTERN.  THIS LOW
WILL MERGE WITH A SECONDARY LOW CURRENTLY OVER THE GREAT LAKES
REGION BY DAYBREAK WED...SOMEWHERE OFF THE NEW ENGLAND COAST.
FRONTAL TROF TRAILING FROM THE RESULTING LOW WILL SLIDE INTO THE FL
PANHANDLE BY LATE WED...20/00Z GFS RUN SUGGESTS A MOISTURE BAND
ASSOCD WITH THE FRONT WILL PUSH ACROSS THE NRN PENINSULA ON
WED...THEN INTO THE SRN PENINSULA ON THU.  CORRESPONDING POPS ARE AS
HIGH AS 40% OVER NRN LAKE/VOLUSIA COUNTIES.

HOWEVER...AHEAD OF THE FRONT...A ZONAL +140KT H25 JET OVER THE SRN
TIER STATES WILL PUSH A STRONG DLM RIDGE FROM THE BAY OF CAMPECHE
ACROSS THE YUCATAN PENINSULA AND OVER CUBA.  THIS WILL PROVE TO BE A
A SIGNIFICANT HURDLE FOR THE FRONT TO OVERCOME AS IT PUSHES THRU THE
FL PENINSULA...ESPECIALLY WITH STORM CENTER RACING INTO THE N ATLC
AND TAKING MOST OF THE TORQUE WITH IT.  IN ADDITION...THE POSITION
OF THE RIDGE AXIS WOULD SUPPORT A CONTINUED STRONG WRLY STEERING
FLOW IN THE H85-H50 LYR.  THIS SUGGESTS MUCH OF THE PRECIP WILL RACE
OFF THE NE FL COAST BEFORE THE TROF CAN PUSH FAR ENOUGH S TO AFFECT
THE CENTRAL PENINSULA.

INITIAL INDICATIONS ARE THAT THE FRONT WILL CLEAR THE PENINSULA...
BUT IN DOING SO IT WILL SACRIFICE WHAT LITTLE STRENGTH IT HAS IN
ORDER TO PUNCH THROUGH THE RIDGE.  WILL UNDERCUT POPS OVER THE
NRN/CENTRAL COUNTIES...CAPPING THEM AT 20%...ALSO WILL LIMIT PRECIP
TO THE 18Z WED - 06Z THU TIME FRAME.  TEMPS NEAR CLIMO AS THE
COLDEST AIR IS SHUNTED OFF THE ERN SEABOARD...NOT THAT THE AIRMASS
IS ALL THAT COLD TO BEGIN WITH.

FRI-MON...WEEKEND LOOKS DRY WITH TEMPS NEAR CLIMO AS THE CONTINENTAL
RIDGE AXIS BEHIND THE FRONT SLIDES ACROSS THE SE.  TEMPS CLIMBING
ABV CLIMO ON SUN AS THE RIDGE MOVES OFF THE E COAST...ALLOWING SFC
FLOW TO SHIFT TO THE S/SE.  SHORTWAVE APPROACHING THE PAC NW WILL
PROVIDE THE ENERGY TO SPIN UP THE NEXT MAJOR STORM SYSTEM OVER THE
CENTRAL PLAINS THRU 00Z SUN.  THIS SYSTEM WOULD PROVIDE THE NEXT
BEST CHANCE FOR PRECIP OVER FL EARLY NEXT WEEK.

&&

.AVIATION...FEW OBSERVATIONS OF LIGHT FOG EARLY THIS MORNING BUT NOT
EXPECTING ANYTHING WORSE THAN 3-5SM.  DAYTIME CONDITIONS WILL BE VFR.
MIGHT BE SOME 3-5SM FOG AGAIN TONIGHT.

&&

.MARINE...NORTH/SOUTH RIDGE AXIS HAS SHIFTED EAST OF 41009 WHICH
INDICATES THAT A LIGHT SOUTH/SOUTHWEST FLOW WILL ENSUE.  LATEST BUOY
REPORTS SHOWING SEAS 1-3 FEET NEAR SHORE AND DO NOT EXPECT THIS WILL
CHANGE DURING THE DAY.  SOUTHWEST FLOW IS PROGGED TO INCREASE
TONIGHT AHEAD OF FRONTAL BOUNDARY MOVING INTO THE SOUTHEAST STATES.
DO NOT THINK THIS WILL BE MUCH MORE THAN 10-15 KNOTS IN THE OFFSHORE
NORTHERN LEG.  SEAS NEAR SHORE WILL STAY SUBDUED AROUND 2 FEET.

SWRLY FLOW WED WILL VEER SLOWLY TO THE NW ON THU AS THE WEAK COLD
FRONTS SLIDES ACROSS THE PENINSULA.  OVERALL CONDITIONS WILL BE
MARGINAL AT BEST WITH THE FROPA.  WHILE THE PGRAD IS NOT EXPECTED TO
BE TIGHT ENOUGH TO SUPPORT SCA WINDS WED NIGHT INTO THU...THE
OFFSHORE COMPONENT WILL GENERATE SHORT PD SEAS...MAKING THE 1-2FT
NEARSHORE SEAS AND 2-4FT OFFSHORE SEAS APPEAR DECEPTIVELY MILD...
WILL ADD CHOPPY WORDING TO THE WED/THU FCST TEXT.

WINDS TO VEER TO NE ON FRI AS THE RIDGE AXIS BEHIND THE COLD FRONT
PUSHES OFF THE ATLC SEABOARD.

&&

.FIRE WEATHER...SOUTHERLY FLOW WILL RETURN TEMPS TO AROUND NORMAL
TODAY.  GUIDANCE DEW POINTS IN THE MID 40S SUGGEST SOME RH VALUES
AROUND 35 PERCENT...AND LATEST DEW POINTS ARE RUNNING A LITTLE BELOW
MOS.  THE RETURN FLOW LOOKS RATHER LIGHT AND MOISTURE ADVECTION
MEAGER...SO WILL GO WITH A RED FLAG FOR THE INTERIOR.  WILL HAVE TO
WATCH NORTHERN COASTAL SECTIONS AS LOW LEVEL SOUTHWEST FLOW MAY
BRING THE LOWER RH INTO THOSE AREAS TOO.

NO FIRE WEATHER CONCERNS ANTICIPATED WED-SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  51  75  55 /   0  05  20  20
MCO  74  53  78  56 /   0  05  20  20
MLB  73  53  77  58 /   0  05  10  20
VRB  74  53  79  58 /   0  05  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING TODAY FROM 11 AM UNTIL 6 PM FOR ALL INTERIOR
     COUNTIES.
AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAW
Hazardous weather outlook, Feb 20, 4:39 AM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
439 AM EST TUE FEB 20 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
202145-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
439 AM EST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...DENSE FOG/SMOKE IMPACT...
VISIBILITY RESTRICTIONS DUE TO SMOKE COMBINING WITH FOG WILL
AFFECT INTERSTATE 95 IN SOUTHERN BREVARD COUNTY EARLY THIS
MORNING. THE FLORIDA HIGHWAY PATROL CLOSED THE INTERSTATE BETWEEN
MILE MARKERS 156 AND 173. CONDITIONS ARE EXPECTED TO IMPROVE IN
THESE AREAS BY AROUND 9 AM AS WINDS PICK UP TO 5 TO 10 MPH.

...FIRE WEATHER IMPACT...
LOW AFTERNOON RELATIVE HUMIDITIES WILL PRODUCE A MODERATE FIRE
WEATHER HAZARD ACROSS INTERIOR SECTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.